MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCFH
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter facility name: (b)(6).H6.Investigation findings code of ¿appropriate term/code not available¿ represents photo/video the picture evaluation was completed on 24-may-202.A picture was received for evaluation following biosense webster's procedures.According to pictures provided by the customer, the tip was observed with an abnormal deflection, the piston position was not observed on the picture; however, due to the abnormal deflection observed, the customer complaint regarding a deflection issue was confirmed.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The customer complaint was confirmed based on the picture received.The device has not been returned for analysis and a root cause is unable to be assigned based on the current evidence.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a pvc procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and the curve was stuck/jammed in a deflected position.Initially a deflection issue was reported.Before the procedure, when deflecting the catheter, the catheter was over-deflected (as the photo shows).The curve was abnormal.A second device was used to complete the procedure.There was no adverse event reported on the patient.Additional information was received on 21-may-2024.The curve of the catheter was stuck/jammed in a deflected position.The knob/piston was unable to be turned and/or pushed up and down.There was difficulty in removing the catheter from the patient.There was no ring, electrode or other physical damage observed at the distal end of the catheter.Additional information requested to clarify this complaint.However, no further information has been made available.The event was originally considered non-reportable, however, bwi became aware that the curve of the catheter was stuck/jammed in a deflected position on 21-may-2024 and have reassessed the event as reportable.The awareness date for this record is 21-may-2024.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a pvc procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter.Before the procedure, when deflecting the catheter, the catheter was over-deflected.The curve was abnormal.A second device was used to complete the procedure.There was no adverse event reported on the patient.Additional information was received.The curve of the catheter was stuck/jammed in a deflected position.The knob/piston was unable to be turned and/or pushed up and down.There was difficulty in removing the catheter from the patient.There was no ring, electrode or other physical damage observed at the distal end of the catheter.The bwi product analysis lab received the device for evaluation on 15-jul-2024.The investigation was completed on 23-jul-2024.A picture was received for evaluation following biosense webster's procedures.According to pictures provided by the customer, the tip was observed with an abnormal deflection, the piston position was not observed on the picture; however, due to the abnormal deflection observed, the customer complaint regarding a deflection issue was confirmed.The customer complaint was confirmed based on the picture received.The product was returned to biosense webster (bwi) for evaluation.A visual inspection and a deflection test were performed following bwi procedures.Visual analysis revealed that the tip and shaft had a bent.The deflection test was performed and it was deflecting within specifications, however, the bent on the tip was noted.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The catheter was not stuck since the deflection mechanism was working correctly; however, the bents observed along the shaft and tip could be related to the reported issue.Therefore, the customer complaint was confirmed.The potential cause of the bents could be related to the manipulation of the device before the procedure; however, this could not be conclusively determined.The instruction for use contain the following recommendations: always pull the thumb knob back to straighten the catheter tip before insertion or withdrawal of the catheter.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: appropriate term/code not available (c22) / investigation conclusions: cause not established (d15) were selected as related to the photo provided.-investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: rod/shaft (g04112) and tip (g04129) and were selected as related to the customer¿s reported ¿curve of the catheter was stuck/jammed in a deflected position¿.In addition to the biosense webster inc.Analysis finding of the ¿tip and shaft had a bent¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
During an internal review on 13-aug-2024, noted a correction to 3500a follow-up #1.Therefore, processed d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19534182
Report Number2029046-2024-01941
Device Sequence Number8412877
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public(01)10846835000566(11)230801(17)260731(10)31109818M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberNI75TCFH
Device Lot Number31109818M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/15/2024
08/13/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date08/07/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown